Alert archive / North Carolina / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Wilmington, NC

February 9, 2011Bladen County, Robeson County, North Carolina

NWS Wilmington, NC issued this winter storm watch at Feb 9, 2011, 3:30 AM EST for Bladen County, Robeson County, North Carolina. It took effect at Feb 10, 2011, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:30 AM EST (08:30 UTC)
In effect from
Feb 10, 2011, 12:00 AM EST
Expired
Feb 9, 2011, 2:48 PM EST
In force
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 80 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2027 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS42 KILM 090830
WSWILM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
330 AM EST WED FEB 9 2011

...ACCUMULATING SNOW IS LIKELY OVERNIGHT AND THURSDAY MORNING...

.WEAK LOW PRESSURE WILL BEGIN TO INTENSIFY AS IT MOVES UP THE
SOUTHEAST COAST TONIGHT AND PULLS AWAY FROM THE AREA ON THURSDAY.

NCZ087-096-097-092000-
/O.NEW.KILM.WS.A.0002.110210T0500Z-110210T1500Z/
ROBESON-BLADEN-PENDER-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY
330 AM EST WED FEB 9 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

* TIMING: RAIN IS EXPECTED TO DEVELOP IN THE EVENING...THEN MIX
  WITH SNOW DURING THE LATE EVENING BEFORE CHANGING TO ALL SNOW
  AFTER MIDNIGHT.

* SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF UP TO AN
  INCH...BUT THERE IS THE POTENTIAL FOR HIGHER AMOUNTS SHOULD THE
  CHANGEOVER TO SNOW OCCUR EARLIER THAN EXPECTED. THE SNOW WILL BE
  WET AND HEAVY.

* MAIN IMPACT: ROADWAYS WILL LIKELY BECOME SLIPPERY AS
  TEMPERATURES FALL TO...OR JUST BELOW THE FREEZING MARK
  OVERNIGHT. DANGEROUS ROAD CONDITIONS MAY DEVELOP BY THURSDAY
  MORNING. BRIDGES AND OVERPASSES WILL BE ESPECIALLY SUSCEPTIBLE
  TO ICING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
RJD
1 follow-up statement
867 
WWUS42 KILM 091948
WSWILM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EST WED FEB 9 2011

NCZ097-092100-
/O.CAN.KILM.WS.A.0002.110210T0500Z-110210T1500Z/
PENDER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY
248 PM EST WED FEB 9 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
WINTER STORM WATCH. 

RAIN WILL DEVELOP OVER PENDER COUNTY TONIGHT AND MAY MIX WITH SOME
WET SNOW THURSDAY MORNING...ESPECIALLY NORTH AND WEST OF BURGAW.
ANY ACCUMULATION OF SNOW WILL BE GENERALLY ON GRASSY AND ELEVATED
SURFACES AND SHOULD REMAIN LESS THAN HALF AN INCH.

$$

NCZ087-096-100500-
/O.UPG.KILM.WS.A.0002.110210T0500Z-110210T1500Z/
/O.NEW.KILM.WW.Y.0004.110210T0500Z-110210T1600Z/
ROBESON-BLADEN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN
248 PM EST WED FEB 9 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 11 AM EST THURSDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING: RAIN IS EXPECTED TO DEVELOP BY MIDNIGHT...AND WILL MIX
  WITH AND THEN CHANGE OVER TO SNOW BETWEEN 3 AND 6 AM THURSDAY
  MORNING. PRECIPITATION SHOULD TAPER OFF WITHIN A FEW HOURS AFTER
  SUNRISE THURSDAY MORNING.

* SNOW ACCUMULATIONS: AROUND ONE INCH OF SNOW IS EXPECTED TO
  ACCUMULATE. ACCUMULATION OF SNOW WILL BE LARGEST ON GRASSY AND
  ELEVATED SURFACES.

* MAIN IMPACT: WITH AIR AND GROUND TEMPERATURES EXPECTED TO REMAIN
  RELATIVELY WARM OVERNIGHT...SNOW WILL ACCUMULATE MOST EASILY ON
  ELEVATED SURFACES SUCH AS ROOFS...VEHICLES...BRIDGES AND
  OVERPASSES. IF SNOWFALL RATES BECOME HEAVY SNOW MAY BE ABLE TO
  ACCUMULATE AT LEAST FOR A SHORT WHILE ON ROADS AND SOLID
  SURFACES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW ARE
IMMINENT OR OCCURRING. SNOW MAY CAUSE DRIVING TO BECOME 
DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING.

&&

$$

SCZ017-023-024-100500-
/O.NEW.KILM.WW.Y.0004.110210T0500Z-110210T1600Z/
MARLBORO-DARLINGTON-DILLON-
INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON...DILLON
248 PM EST WED FEB 9 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 11 AM EST THURSDAY.

* TIMING: RAIN IS EXPECTED TO DEVELOP BY MIDNIGHT...AND WILL MIX
  WITH AND THEN CHANGE OVER TO SNOW BETWEEN 3 AND 6 AM THURSDAY
  MORNING. PRECIPITATION SHOULD TAPER OFF WITHIN A FEW HOURS AFTER
  SUNRISE THURSDAY MORNING.

* SNOW ACCUMULATIONS: AROUND ONE INCH OF SNOW IS EXPECTED TO
  ACCUMULATE. ACCUMULATION OF SNOW WILL BE LARGEST ON GRASSY AND
  ELEVATED SURFACES.

* MAIN IMPACT: WITH AIR AND GROUND TEMPERATURES EXPECTED TO REMAIN
  RELATIVELY WARM OVERNIGHT...SNOW WILL ACCUMULATE MOST EASILY ON
  ELEVATED SURFACES SUCH AS ROOFS...VEHICLES...BRIDGES AND
  OVERPASSES. IF SNOWFALL RATES BECOME HEAVY SNOW MAY BE ABLE TO
  ACCUMULATE AT LEAST FOR A SHORT WHILE ON ROADS AND SOLID
  SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW ARE
IMMINENT OR OCCURRING. SNOW MAY CAUSE DRIVING TO BECOME 
DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING.

&&

$$

TRA

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this winter storm watch went out at Feb 9, 12:43 AM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 9, 12:43 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1243 AM EST WED FEB 9 2011

.SYNOPSIS...
COLD AND DRY HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH
WEDNESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE EASTERN
CAROLINAS WEDNESDAY NIGHT INTO THURSDAY. A WINTRY MIX OF
PRECIPITATION IS POSSIBLE...WITH ANY ACCUMULATION REMAINING
NORTH OF HIGHWAY 76. HIGH PRESSURE WILL BUILD INTO THE AREA
THURSDAY NIGHT AND FRIDAY AND CONTINUE THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...SUB-20 DEGREE DEWPOINTS AND CONTINUED COLD AIR
ADVECTION ON THE NORTHERN DOORSTEPS OF THE ILM CWA AS SFC WINDS VEER
TO THE N OR NNE. DECREASING OVERNIGHT PARTIAL THICKNESSES...IE.
1000-850MB AND 8H TEMPS INDICATE THE CONTINUED INFLUX OF THIS LOW
LEVEL COLD AND DRIER AIR OF ARCTIC ORIGINS. EXPECT WIND SPEEDS TO
DROP IN THE 2 TO 4 MPH RANGE...WITH 5 TO 10 MPH ALONG THE IMMEDIATE
BEACHES. THE ACTIVE WIND WILL BE JUST ENOUGH TO PREVENT A FULL RAD
COOLING NIGHT. AS FOR LOWS...EXPECT AN ISOLATED UPPER TEEN READING
FROM THOSE REMOTE COLDER LOCATIONS BUT FOR THE MOST PART WIDESPREAD
20S TO AROUND 30 AT THE BEACHES. CIRRUS WELL UPSTREAM AND AHEAD OF
THE NEXT SYSTEM...COULD MAKE AN APPEARANCE OVER THE ILM CWA BY
DAYBREAK WED BUT FOR THE MOST PART IT SHOULD BE TRANSPARENT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...MAIN CHALLENGE IS THE POTENTIAL FOR SNOW OR
MIXED PRECIP WITH THE SYSTEM WEDNESDAY NIGHT INTO THURSDAY
MORNING. IT REMAINS A SURPRISINGLY LOW-CONFIDENCE FORECAST EVEN IN
THE FACE OF GFS AND NAM AGREEING WITH EACH OTHER...BECAUSE THEY DO
NOT AGREE AS MUCH WITH PREVIOUS RUNS.

LARGEST SOURCE OF UNCERTAINTY...EVEN IF THE MODELS ARE ON THE
MONEY...IS WHETHER THERE WILL BE ENOUGH MOISTURE AVAILABLE FOR THE
FRONTOGENETIC FORCING TO TAP INTO. FGEN FORCING AT 850MB IS
MAXIMIZED AROUND 06Z THU AND GENERATES DECENT ISENTROPIC
LIFT...BUT IT WILL TAKE SOME TIME AFTER THAT TO FULLY OVERCOME
LOW-LEVEL DRY AIR. SFC TEMPS ARE ALSO MARGINAL FOR SNOW BUT MORE
VIGOROUS LIFT WILL COOL THINGS DOWN MORE EFFICIENTLY. BEST SHOT AT
ACCUMULATING SNOW...OR SNOW AT ALL FOR THAT MATTER...IS 06-12Z THU
AND NORTH OF HIGHWAY 76.

WITH SO MANY QUESTION MARKS...AM HESITANT TO TAKE POPS ABOVE HIGH
CHANCE AT ANY POINT. THE CURRENT SNOW ACCUM GRIDS SHOW A HALF INCH
TO 1 INCH IN THE NORTHERN COUNTIES...AND WHILE THAT MAY BE A BIT
GENEROUS IN LIGHT OF POTENTIAL MIXING AND TEMPS NEAR OR SLIGHTLY
ABOVE FREEZING...A GOOD BURST OF SNOW COULD EASILY SURPASS THAT
IF THE FORCING AND THE MOISTURE ACTUALLY COINCIDE. THIS SCENARIO
IS MORE LIKELY NORTH AND EAST OF THE ILM CWA...BUT CANNOT BE
TOTALLY DISCOUNTED IN BLADEN AND ROBESON COUNTIES. COASTAL
COUNTIES COULD VERY WELL SEE A FEW FLAKES FLYING BUT NO
ACCUMULATION IS EXPECTED.

MODEL GUIDANCE TEMPS IN PRETTY GOOD AGREEMENT...BUT THIS FORECAST
NARROWS THE DIURNAL RANGE BY GOING ON THE WARM END OF GUIDANCE WED
NIGHT AND THE COOL END THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...PHASING TROUGH IN THE JET STREAMS OVER THE
EASTERN U.S. WILL BE LARGELY MOISTURE DEPRIVED AS MOST OF THE HIGHER
RH VALUES REMAIN WELL OFFSHORE. THIS SETUP WILL STILL BE GOOD FOR
ONE LAST SHOT OF COLD ADVECTION INTO THE SOUTHEAST...PERHAPS FOR
QUITE SOME TIME. TELECONNECTION INDICES ENSEMBLE FORECASTS SHIFTING
AWAY FROM VALUES THAT FAVOR COLD IN THE SOUTHEAST AND IT APPEARS
THAT WINTER'S PERSISTENT COLD WILL TAKE A BREAK FOR A WHILE. THE TWO
THAT STAND OUT THE MOST ARE THE ARCTIC OSCILLATION AND THE
PACIFIC/NORTH AMERICAN OSCILLATION. THE FORMER IS FORECAST TO TURN
STRONGLY POSITIVE AND THE LATTER VERY NEGATIVE. AFTER A COOL DAY ON
FRIDAY THE LOW LEVEL THERMAL RIDGE PASSES TO OUR EAST EVEN THOUGH
THE SURFACE HIGH CONTINUES TO BUILD INTO TX. SATURDAY HIGHS WILL
BOUNCE BACK TOWARDS CLIMO BUT MAY FALL A LITTLE SHORT. MID LEVEL
FLOW FLATTENS OUT CONSIDERABLY SUNDAY AND MONDAY AS THE HIGH SHIFTS
EAST INTO THE GULF OF MEXICO ACROSS FLORIDA AND INTO THE WESTERN
ATLANTIC ALONG 30N. STAGE IS THUS SET FOR STRONG RECOVERY OF TEMPS
IN THE BOUNDARY LAYER AND TEMPERATURES SHOULD BE PUSHED TO CLIMO OR
ABOVE. NUMERICAL MOS GUIDANCE APPEARS TO BE SUFFERING ITS TYPICAL
BIAS TOWARDS CLIMO IN THE LONGER TERM AND IS LIKELY A FEW DEGREES
TOO COOL.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH WEDNESDAY
EVENING AS HIGH PRESSURE REMAINS IN CONTROL. THE HIGH WILL MOVE
OFFSHORE WEDNESDAY AFTERNOON...SHIFTING THE WINDS FORM NORTHEAST TO
EAST. A COASTAL TROUGH SETS UP WEDNESDAY EVENING IN CONJUNCTION WITH
LOW PRESSURE TRACKING ACROSS THE GULF COAST STATES. THIS MOISTURE
WILL BEGIN IN THE FORM OF RAIN ALONG THE COAST AROUND 03-06Z...WITH
A RAIN/SNOW MIX AT THE INLAND TERMINALS A LITTLE LATER. CEILINGS
WILL LOWER TO MVFR AS WELL...PERHAPS AS LOW AS IFR ALONG THE COAST
AT THE END OF THE FORECAST PERIOD.

LIGHT WINDS OVERNIGHT...BECOMING NORTHEASTERLY WEDNESDAY. WINDS MAY
BECOME EAST SOUTHEAST WITH THE MARINE LAYER IN THE AFTERNOON...THEN
BACK TO THE NORTH NORTHEAST AS THE LOW STRENGTHENS WEDNESDAY NIGHT.

EXTENDED OUTLOOK...A WINTERY MIX IS POSSIBLE THURSDAY MORNING WITH
MODERATE CONFIDENCE IN IFR CEILINGS. CONDITIONS WILL IMPROVE TO VFR
BY LATE AFTERNOON THURSDAY. A SLIGHT CHANCE OF PRECIP FRIDAY...
OTHERWISE VFR FRIDAY THROUGH SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9 PM TUESDAY...CONTINUED MODEST SFC PRESSURE RISES TO CONTINUE
OVERNIGHT AS THE CENTER OF THE CENTRAL U.S. SFC HIGH PROGRESSES TO
THE CAROLINAS WINDWARD SIDE OF THE APPALACHIANS. THIS WILL KEEP A
MODEST SFC PG ACROSS THE WATERS...YIELDING WINDS SPEEDS AROUND 15
KT...UP TO 20 KT ACROSS THE OUTER WATERS. THE SFC PRESSURE PATTERN
WILL PRODUCE A VEERING OF THE WINDS FROM NW TO NNE...DURING THE
PREDAWN HOURS OF WED. SEAS GENERALLY IN A 2 TO 4 FT RANGE WITH THE 4
FOOTERS ACROSS THE OUTER WATERS OF FRYING PAN SHOALS AND EAST OF
CAPE ROMAIN. THE SEAS WILL ROUGHLY BE A COMBINATION OF A 1 TO 3
FOOT...4 TO 5 SECOND WIND DRIVEN WAVES...WITH A 1-2 FOOT 8 TO 9
SECOND UNDERLYING SOUTHERLY SWELL.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...ACTUALLY HAVE MODERATE TO HIGH CONFIDENCE IN
THE MARINE PORTION OF THE FORECAST...AS NE WINDS ARE A GOOD BET
WITH LOW PRESSURE DEVELOPING OFFSHORE. MODEST WIND SPEEDS ON
WEDNESDAY WILL INCREASE WED NIGHT AS THE LOW GETS BETTER
ORGANIZED...BUT WILL REMAIN BELOW ADVISORY THRESHOLDS...PEAKING
OUT NEAR 20 KT ON THURSDAY MORNING. OFFSHORE TRAJECTORY WILL KEEP
SEAS IN CHECK...WITH JUST 2-4 FT WITHIN 20 NM AND 5 FT OUT NEAR
FRYING PAN BUOY. GENERAL NORTH TO NORTHEAST FLOW WILL CONTINUE
THROUGH THURSDAY NIGHT AS ADDITIONAL WAVES OF LOW PRESSURE MAY
DEVELOP OFFSHORE...BUT STILL 15 KT AND 3-4 FT SEEMS TO BE THE
MOST LIKELY SCENARIO.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 3 PM TUESDAY...FRIDAY WILL BEGIN WITH A WEAK TROUGH WELL OFF
THE COAST. LATE FRIDAY INTO EARLY FRIDAY NIGHT LOW PRESSURE WILL
DEVELOP EAST OF FLORIDA AND MOVE UP THIS BOUNDARY. NORTHWEST WINDS
WILL INCREASE SLIGHTLY AS THE GRADIENT IS TIGHTENED BUT NOT
SUFFICIENTLY TO WHERE ANY CAUTIONARY HEADLINES ARE ANTICIPATED. THE
OFFSHORE WIND DIRECTION WILL ALSO PRECLUDE MUCH BUILDING IN
SIGNIFICANT WAVE HEIGHT AS THIS OCCURS. THIS SYSTEM WILL ACCELERATE
OFF TO THE NORTHEAST ON SATURDAY. EVEN THOUGH THE LOW WILL BE MOVING
AWAY FAIRLY QUICKLY RAPIDLY IT WILL ALSO BE DEEPENING. THE RESULTING
INCREASED NORTHWESTERLY FLOW PAIRED WITH SOME ENERGY ALOFT COULD
EASILY KEEP THE WINDS UP FOR A PERIOD OR SO EVEN AS THE STORM MOVES
AWAY. GUIDANCE IS NOT IN VERY GOOD AGREEMENT IN THE PASSAGE OF THIS
SYSTEM SO SOME FUTURE FORECAST TWEAKS MAY BE NEEDED. DESPITE THE
TIMING DIFFERENCES THERE ARE STILL NO MODELS THAT BUILD WINDS
SUFFICIENTLY FOR ANY HEADLINES AND THE CONTINUED OFFSHORE FLOW WILL
KEEP BUILDING SEAS AT BAY. ON SUNDAY AS HIGH PRESSURE BUILDS INTO
THE GULF OF MEXICO WIND WILL TURN MUCH LIGHTER AS IT REMAINS
PREDOMINANTLY OUT OF THE NORTHWEST.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...RAS
LONG TERM...MBB
AVIATION...43/RJD
Hazardous weather outlook, Feb 8, 3:10 PM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EST TUE FEB 8 2011

NCZ087-096-097-099-SCZ017-023-024-092015-
ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON-
310 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN MAY MIX WITH OR CHANGE TO SNOW WEDNESDAY NIGHT...PERSISTING
INTO THURSDAY MORNING BEFORE ENDING. AT THIS TIME ACCUMULATIONS
ARE EXPECTED TO TOTAL LESS THAN ONE INCH. SMALL CHANGES IN
EVENTUAL TRACK OF THE LOW PRESSURE SYSTEM OFFSHORE MAY MAKE LARGE
DIFFERENCES IN SNOWFALL FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ100-101-SCZ032>034-092015-
BRUNSWICK-NEW HANOVER-FLORENCE-MARION-HORRY-
310 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN MAY MIX WITH SNOW WEDNESDAY NIGHT...POSSIBLY PERSISTING INTO
THURSDAY MORNING BEFORE ENDING. AT THIS TIME ACCUMULATIONS ARE
EXPECTED TO TOTAL LESS THAN A HALF INCH...WITH NO SNOW
ACCUMULATION THE MOST LIKELY SCENARIO. SMALL CHANGES IN EVENTUAL
TRACK OF THE LOW PRESSURE SYSTEM OFFSHORE MAY MAKE LARGE
DIFFERENCES IN SNOWFALL FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ039-046-092015-
WILLIAMSBURG-GEORGETOWN-
310 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-092015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
310 PM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:48 PM ESTWinter Weather AdvisoryILMBladen, Robeson19 hr

Nearby

Winter Storm Watches in North Carolina, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.